# SDR 96ZZZX3758

- Difficulty date: July 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N155CA
- Make and model: Piper PA-31T
- Aircraft serial: 31T7820024
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Transmission
- Part number: 489428
- Condition: Failed
- Location: Rt Flap
- Part time: 6,667 hours
- Component: Dukes, 121600011190
- Stage of operation: AP
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

ON APPROACH TO SVE WITH FLAPS FULLY EXTENDED, THE RT FLAP SUDDENTLY RETRACTED CAUSING SEVERE YAW.  LT FLAP WAS RETRACTED AND REGAINED CONTROL.  ABORTED LANDING AND RETURNED TO RNO.  TRANSMISSION FAILED INTERNALLY.  DRIVEN GEAR DISINTEGRATED.  NOTE:  WEAR CHECKS PERFORMED PER AD 82-27-13R2 EACH 100 HOURS.  SUBMITTER RECOMMENDS REPLACING OLDER DUKES TRANSMISSIONS AND DECREASING THE INTERNAL INSPECTION INTERVAL.
